Addiction Rehab: Helpful Tips about Overdose Prevention

Addiction rehab treatment deals with the recovery of the individual that is hooked on narcotics and alcohol. However, in some cases, overdose prevention is given emphasis especially on the education of those concerned. Overdose and death are just two of the things that could happen when things get out of control and everything goes wrong. Canadian Addiction rehab gives special focus on the importance of preventing overdose while the client is struggling with substance abuse.

24

Addiction Rehab and Overdose Prevention Tips

Overdosing on narcotics and alcohol could happen especially if you are not careful or you tend to go overboard with your addiction. There are various guidelines released to help addicts and their loved ones to deal with the possibility of overdose and prevent it as much as possible. How do you reduce the possibility of overdose and even prevent it?

First, it is imperative to know your tolerance as well as your health status. Some people have a higher tolerance to substances thus making them less prone to overdose and other dangerous risks. There are others that have concurrent medications or medical backgrounds that could exacerbate their condition with addiction, making them at high risk of overdose.

Second, never mix or combine narcotics and alcohol because this is a fatal combination. There are drugs that could result in adverse and life-threatening side effects when taken with alcoholic drinks and beverages. There is also a much higher risk of overdose if you take illicit drugs and use it while you are still on prescription medications and drugs.

In case you really cannot avoid using drugs or consuming alcohol or binge drinking, make sure that you do not do it alone. Never lock your door or tell someone you trust to check on you every now and then. These are basically precautionary measures that you could use in order to prevent overdose.

Awareness is the Key

There are 2 things that a substance addict would experience when dealing with overdose namely mental and physical distress. Mental distress could be associated with sleep deprivation, anxiety, crashing, and paranoia. A person who is suffering from physical distress could be in an acute stimulant toxicity state and needs medication attention right away.

There are several indications that a person is overdosing on narcotics or alcohol. For instance, the person’s temperature and pulse are rapidly escalating, he is experiencing in and out consciousness, chest pains, sweating, agitation, severe headache, or has rigid or jerking limbs. The best way to help an individual that is experiencing these physiological signs of overdose is to call the authorities or emergency help. Stay with the person and keep him calm, hydrated, and conscious. Do CPR in case the heart has stopped or you cannot feel any pulse.

Addiction is one of the top causes of deaths in Canada, particularly relating to overdose and the fatal symptoms of substance abuse. Addiction rehab treatment programs are designed to make the situation manageable and to finally put an end to the results of substance abuse and dependence.